Alert archive / New York / Small Craft Advisories in 2021

Small Craft Advisory 61, NWS New York, NY

June 11, 2021

NWS New York, NY issued this small craft advisory at Jun 11, 2021, 9:18 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2021, 9:18 AM EDT (13:18 UTC)
Expired
Jun 11, 2021, 5:33 PM EDT
In force
8 hr
Issued by
NWS New York, NY

The text

As transmitted.

986 
WHUS71 KOKX 111318
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
918 AM EDT Fri Jun 11 2021

ANZ353-355-112200-
/O.NEW.KOKX.SC.Y.0061.210611T1318Z-210611T2200Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
918 AM EDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...East winds around 15 kt and seas 4 to 5 feet.

* WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
2 follow-up statements
501 
WHUS71 KOKX 111914
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
314 PM EDT Fri Jun 11 2021

ANZ353-355-112200-
/O.CON.KOKX.SC.Y.0061.000000T0000Z-210611T2200Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
314 PM EDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...East winds 10 to 15 kt and seas 4 to 5 feet.

* WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
211 
WHUS71 KOKX 112133
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
533 PM EDT Fri Jun 11 2021

ANZ353-355-112245-
/O.CAN.KOKX.SC.Y.0061.000000T0000Z-210611T2200Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
533 PM EDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas are expected to stay below advisory levels this 
evening. The Small Craft Advisory has therefore been canceled.

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 7:38 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 11, 7:38 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service New York NY
738 AM EDT Fri Jun 11 2021

.SYNOPSIS...
Low pressure forms and passes well to the south today and
Saturday. A weak front may produce a few light showers on
Saturday. A frontal system impacts the area late Sunday into
Monday, followed by an upper level system which will impact the
area through the middle of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast on track this morning. This update accounts for the
latest observations and trends, mainly in regards to
temperatures and dew points.

Relatively benign conditions are forecast today with a low
pressure system developing well to the south along a stalled
frontal boundary. A weak high pressure ridge will prevent much
of the showers from moving into our area but a few stray showers
could approach the southwestern portions of the CWA, mainly NYC
and NE NJ. Otherwise, much of the area is dry today with clouds
increasing through the day. highs will be in the low to middle
70s for most.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
A front to our north will begin to approach the area Saturday
night but once again much of the area will remain dry,
especially before midnight. There is a slight chance of showers
for northern portions of the CWA, mainly CT and the Lower Hudson
Valley during the late night and into the early morning on
Saturday. Lows will be in the middle 50s to low 60s.

The weak front continues to move through Saturday brining the
slight chance of a passing shower for much of the area. However,
much of the area should remain dry most of the day and into the
night. High temperatures will be in the low to middle 70s. Lows
on Saturday night will be in the middle 50s to low 60s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
After collaboration with surrounding offices, have made some
small changes to the extended. Recent model trends indicate a
weaker and slower cold front approaching the area by Sunday
night into Monday. As a result, have lowered PoPs on Sunday
afternoon and increased them into early Monday morning, relative
to current NBM. Have also adjusted high temperatures down a bit
midweek, based on cold upper low overhead.

An h5 shortwave trof passes thru the Great Lakes on Sun, bringing a
warm front/cold front combo thru late Sun into Mon. Chances for rain
better with this, and some elevated embedded tstms possible but no
SBCAPE modeled attm. Pops 60-70 for this. A big h5 low is then
progged to drop out of Canada and slowly spin across the Northeast
Tue-Thu. There are some model differences with the GFS further s
than the ECMWF with the closed low, but the idea of cyclonic flow
aloft slowly transitioning thru the cwa is reasonable. Chances for
shwrs and tstms thru the period as a result.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
High pressure builds off the New England coast today.

VFR through at least the daytime hours Friday. Increasing clouds
likely Friday night, potentially skirting MVFR cigs for NYC
terminals on east by Saturday morning. Shower activity is making
its way north and may impact KEWR/KTEB for a brief period later
this morning, reducing visbys to MVFR.

E winds at around 10 kt for coastal terminals and below 10 kt
elsewhere. A shift to closer to ESE is likely late this morning
into Friday afternoon as winds increase to 10-15 kt.

  ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Low confidence in how far north current shower activity and
associated MVFR cigs/vsbys near KACY will get by later morning.
Unscheduled amendments may be needed should this activity
continue to march north and expand east.

.OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
.Friday Night-Saturday...MVFR ceilings developing.
.Sunday...MVFR or lower in showers, especially in the afternoon and
evening. Thunderstorms possible.
.Monday-Tuesday...Chance of MVFR. Chance of showers and isolated
thunderstorms.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Winds and waves will remain mostly below SCA criteria through
Friday. Wind gusts may occasionally reach 20 to 25 knots and
seas could briefly touch 5 ft on the ocean, but not widespread
enough for a SCA.

SCA criteria may be approached on Sunday evening into early Monday
morning on the ocean waters, as low pressure and a cold front
approach the area.  Wind gusts to 25kts on the ocean waters are
possible. Winds and seas look to remain below SCA for the reminder
of the period.

&&

.HYDROLOGY...
No hydrologic impacts are expected this Fri-Thu.

&&

.TIDES/COASTAL FLOODING...
There is a moderate risk for rip current development on the
Atlantic Beaches today.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...DBR/MW
NEAR TERM...MW
SHORT TERM...MW
LONG TERM...JMC/DBR
AVIATION...DBR
MARINE...DBR/MW
HYDROLOGY...DBR/MW
TIDES/COASTAL FLOODING...MW
Hazardous weather outlook, Jun 11, 3:35 AM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
335 AM EDT Fri Jun 11 2021

ANZ340-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
120745-
Peconic and Gardiners Bays-Northern Fairfield-Northern New Haven-
Northern Middlesex-Northern New London-Southern Fairfield-
Southern New Haven-Southern Middlesex-Southern New London-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
335 AM EDT Fri Jun 11 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-345-350-353-355-120745-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
335 AM EDT Fri Jun 11 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

Nearby

Small Craft Advisories in New York, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.